|Hiv holiday treatment
Dec 19, 2010
If i had taken a break in hiv treatment for 9 weeks what can happen to me. I've been for long years undetectable (8 years) with CD4 over 400 .I've been on Stocrin and Combivir all this time and things were Ok but I stopped the treatment and now i am taking Kaletra and Combivir. Please tell me with aproximation what can happen and what will be the best and worst scenarios for my situation. What will be the most recomeded thing that i can do now .
| Response from Dr. Henry
Stopping HIV regimens is not advised. Results from studies and clinical observations consistently note that after stopping effective HIV meds the CD4 count generally begins to decline and the viral load rebounds--both often head to levels similar to the pre-treatment levels. More worrisome is the immune activation that occurs when HIV meds are stopped that seem to increase the odds for many health problems such as heart disease and cancer as well as AIDS-related complications. Risk to transmit HIV to others also increases when meds are stopped. For some regimens there is also a risk for development of resistance when meds stopped abruptly (ie efavirenz based regimens). Recovery of CD4 cells when meds are restartted usually is seen but some patients lose their ability to recovery lost CD4 cells as they age so that is always somewhat of a crap shoot. What happens to individual patients varies widely but the net conclusion would be that stopping HIV meds cannot be recommended for most patients or in most settings. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth Sign Of Ars
- Sex With A Prostitute Scared To Get Tested
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Rash After Getting Fingered Sign Of HIV AIDS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.